Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Superprocesses and their linear additive functionals

Author: E. B. Dynkin
Journal: Trans. Amer. Math. Soc. 314 (1989), 255-282
MSC: Primary 60J80; Secondary 60G57, 60H05, 60J55
MathSciNet review: 930086
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X = ({X_t},P)$ be a measure-valued stochastic process. Linear functionals of $ X$ are the elements of the minimal closed subspace $ L$ of $ {L^2}(P)$ which contains all $ {X_t}(B)$ with $ \smallint {{X_t}{{(B)}^2}\;dP\; < \infty } $. Various classes of $ L$-valued additive functionals are investigated for measure-valued Markov processes introduced by Watanabe and Dawson. We represent such functionals in terms of stochastic integrals and we derive integral and differential equations for their Laplace transforms. For an important particular case--"weighted occupation times"--such equations have been established earlier by Iscoe.

We consider Markov processes with nonstationary transition functions to reveal better the principal role of the backward equations. This is especially helpful when we derive the formula for the Laplace transforms.

References [Enhancements On Off] (What's this?)

  • [D] D. A. Dawson, Stochastic evolution equations and related measure processes, J. Multivariate Anal. 5 (1975), 1–52. MR 388539,
  • 1. D. A. Dawson, The critical measure diffusion process, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 40 (1977), no. 2, 125–145. MR 478374,
  • [C] Claude Dellacherie, Capacités et processus stochastiques, Springer-Verlag, Berlin-New York, 1972 (French). Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 67. MR 0448504
  • [C] Claude Dellacherie and Paul-André Meyer, Probabilités et potentiel, Hermann, Paris, 1975 (French). Chapitres I à IV; Édition entièrement refondue; Publications de l’Institut de Mathématique de l’Université de Strasbourg, No. XV; Actualités Scientifiques et Industrielles, No. 1372. MR 0488194
  • [E] E. B. Dynkin, Theory of Markov processes, Translated from the Russian by D. E. Brown; edited by T. Köváry, Prentice-Hall, Inc., Englewood Cliffs, N.J.; Pergamon Press, Oxford-London-Paris, 1961. MR 0131900
  • 2. E. B. Dynkin, Integral representation of excessive measures and excessive functions, Uspehi Mat. Nauk 27 (1972), no. 1(163), 43–80 (Russian). MR 0405602
  • 3. E. B. Dynkin, Sufficient statistics and extreme points, Ann. Probab. 6 (1978), no. 5, 705–730. MR 0518321
  • 4. Eugene B. Dynkin, Representation for functionals of superprocesses by multiple stochastic integrals, with applications to self-intersection local times, Astérisque 157-158 (1988), 147–171. Colloque Paul Lévy sur les Processus Stochastiques (Palaiseau, 1987). MR 976217
  • [E] B. Dynkin and S. E. Kuznetsov (1974), Determining functions of Markov processes and corresponding dual regular classes, Soviet Math. Dokl. 15, 20-23.
  • [I] I. Iscoe, A weighted occupation time for a class of measure-valued branching processes, Probab. Theory Relat. Fields 71 (1986), no. 1, 85–116. MR 814663,
  • 5. -(1986a), Ergodic theory and local occupation time for measure-valued critical branching Brownian motion, Stochastics 18, 197-243.
  • [P] -A. Meyer (1968), Probability and potential, Blaisdell, Waltham, Mass., Toronto and London.
  • [S] Sylvie Roelly-Coppoletta, A criterion of convergence of measure-valued processes: application to measure branching processes, Stochastics 17 (1986), no. 1-2, 43–65. MR 878553,
  • [S] Shinzo Watanabe, A limit theorem of branching processes and continuous state branching processes, J. Math. Kyoto Univ. 8 (1968), 141–167. MR 237008,
  • [J] John B. Walsh, An introduction to stochastic partial differential equations, École d’été de probabilités de Saint-Flour, XIV—1984, Lecture Notes in Math., vol. 1180, Springer, Berlin, 1986, pp. 265–439. MR 876085,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J80, 60G57, 60H05, 60J55

Retrieve articles in all journals with MSC: 60J80, 60G57, 60H05, 60J55

Additional Information

Keywords: Measure-valued Markov processes, additive funtionals, stochastic integrals
Article copyright: © Copyright 1989 American Mathematical Society